View Single Post
Old 06-08-2007, 11:25 AM   #2
maggie0704
Veteran
(female)
 
Join Date: Apr 2007
Location: FL USA
Posts: 419
maggie0704 HB User
Re: addicted to adderall

Hi Angdylan:
I can share my story with you - it might help, but i'm not sure bcuz i was put on it for fatigue (i didn't have ADD) so it might have had different symptoms with me because of that.
About 2 1/2 yrs. ago i was put on Methadone by my dr. bcuz of my chronic headaches/migraines. A side-effect of Methadone is fatigue - but since i suffer from fatigue (and have since a teenager) the meth. just made it too much to handle. He put me on Adder. to help w/fatigue and to justify it, he tried to find reasons why i may have ADD.......but i definitely don't, i'm a very mild-mannered person. So the Adder. basically had the opposite effect on me and made me very anxious and hyper. I would stay up until 4-5am and then go to work at 9am - then on the weekends i'd literally sleep ALL day bcuz my body was so worn out from going to bed so late, but i'd still stay up til 4am every night (even weekends).
Anyways, i was a mess. I lost like 35lbs (miss that part of it), fought with everyone (which i never did before), became terribly depressed, angry all the time, basically was at the lowest point i'd ever been. My family ended up putting me in rehab. thank God and as soon as i stopped it (and the Methadone of course), i was back to normal.
I know this is not your case, but i wanted to share how i came to taking it in the first place.
It is hard for me to tell you what to expect coming off Adder. bcuz i was coming off methadone which is the hardest drug to come off of....so i was VERY VERY sick. BUT, one thing i noticed is that they didn't even ween me off the Adderrall - i just completely stopped taking it the day i got there. Of course, i was only on 30mg so your case may be different. But i asked them if i should be weening bcuz i didn't want to suffer any more than needed, but they said that i was not on a high enough dose to worry about withdrawls. That right there answers my question on whether or not u will have w/d's....DUH! I can be so ditsy at times.
Anyways, i guess its a good thing that if your on a low dose there is no w/d's bcuz that means that you shouldn't have it too hard, even on a high dose.
Your best bet is to research it online. Look up Adderall and find a link that talks about side-effects and withdrawls. That should tell you what to expect.
I DID have a lot of anxiety (which i noticed no one else in rehab coming off meth. had). It was hard to sit still and focus. But that could be due to the fact that i didn't require that medication for any physical reason so it was screwing with my body when i stopped it.
You'll more than likely experience bad anxiety also, since your taking it for calming down and focusing. SO it will take a while for your chemicals to level out.
You are doing the right thing though by getting off it. I'm not sure what it does for you at higher levels..?? For me, i thought i was Wonder Woman and could do everything and never be tired. But in reality, when i look back, i can see how slow it made my brain functions. Even though i had energy, my brain was working at negative speed. It took me like 45min. to take a shower and i'd be like "what the hell is going on, i'm just taking a shower, why does it take me so long?". It was very strange.
I am sickened at how wacked i was on it when i think about it. I blew up at my family and acted like a lunatic and i am blown away at how that medication can change a person. I THOUGHT I had more energy, but in reality i was physically/emotionally exhausted. When i got to rehab, i slept non-stop for 2 full days. I had worn myself out by sleeping so little. And by not sleeping enough it effected my entire life. I was so addicted to it that i COULD NOT get out of bed without it. It would be sitting on my nightstand with water every morning just so i could get out of bed.
And on many occasions i let people down by showing up late for things bcuz i'd get to bed at 5am and could not get up to even grab my pill.
I don't know how it affects you and i'm just sharing my story in hopes that someone out there will learn something from it. Bcuz i thought i had found the "miracle pill". I was clueless while on it that my life was falling apart bcuz of it. I was in total denial at my "intervention" and even threatened to kill myself if they put me in rehab. A day after in rehab, i realized how sick i was.
I'm sorry for rambling....but i hope this helps with realizing how dangerous it can be, if not for help with your inquiry on w/d's from it.